Thunderstorm Wind, Pittsburg
- When
- August 9, 4:07 AM CST
- Where
- Pittsburg County, 0.23 mi NNW of Crowder
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.123, -95.672
Strong thunderstorm wind snapped large tree limbs.
Thunderstorms developed into southeastern Oklahoma during the early morning hours of the 9th, as a cold front moved into the area. The strongest storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed into southeastern Oklahoma during the early morning hours of the 9th, as a cold front moved into the area. The strongest storms produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 9, 1:26 AM CST, 2 hours 41 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 226 AM CDT Tue Aug 9 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 226 AM CDT Tue Aug 9 2022 MCV from convection leftover from last evening across southwest Missouri continues to drift to the south across northwest Arkansas this morning. Scattered showers and thunderstorms will continue to be possible on the western sides of the MCV, where favorable lift is maximized, through mid morning. Deep moisture with precipitable water values near 2 inches could result in some locally heavy rainfall and ponding/flooding of low lying areas and roadways. Scattered showers/storms will remain possible through tomorrow afternoon as well, as a weak frontal boundary sags southward to near I-40 before stalling out. Once again, locally heavy rainfall will be possible along with some downburst wind potential with the stronger storms during peak heating this afternoon. Cloud cover and rain should keep temps down a little today, though locations that see more sun will still likely top out near 100 degrees across eastern Oklahoma. && .LONG TERM... (Tonight through Monday) Issued at 226 AM CDT Tue Aug 9 2022 Rain chances begin to taper off beginning tonight and into Wednesday as the front washes out and mid level heights begin to rise across the region. Scattered showers/storms will remain possible, mainly across southeast Oklahoma and west central Arkansas tonight and throughout the day Wednesday, but less coverage than previous days is expected. Mid and upper ridging will build back in for late in the week and for the weekend, bringing a return to hot and dry weather to close out this forecast period. Rain chances will be limited and temperatures will return to above seasonal normals for the weekend. Upper ridge could shift a little westward by early next week, allowing some low end rain chances to possibly return by the middle part of next week. && .AVIATION... (06Z TAFS) Issued at 1209 AM CDT Tue Aug 9 2022 VFR conditions will prevail outside of storm activity with sct to bkn mid and high level cloud. Best chance for storms in the near term will be at the NW AR sites and at KMLC, where VCTS mentioned will be maintained thru the first 6 hours. Used a TEMPO at KFSM ahead of approaching MCV. CAM data suggests afternoon and evening storm potential roughly from I-44 southward. Used PROB30 groups to convey the potential. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 94 72 94 70 / 40 10 10 0 FSM 92 74 94 72 / 60 40 30 10 MLC 94 73 94 71 / 50 30 20 10 BVO 94 67 94 65 / 20 10 0 0 FYV 89 69 90 65 / 60 20 20 0 BYV 88 70 89 66 / 60 20 20 0 MKO 91 71 91 69 / 40 20 10 0 MIO 90 67 92 65 / 40 10 0 0 F10 96 71 94 69 / 40 20 10 0 HHW 91 72 94 72 / 50 20 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...30
Hazardous Weather Outlook National Weather Service Tulsa OK 441 AM CDT Tue Aug 9 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-100945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 441 AM CDT Tue Aug 9 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Far Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Midday. DISCUSSION... Scattered thunderstorms will be possible throughout the day as a weak frontal boundary remains draped over the region. Deep moisture could lead to locally heavy rainfall with rates of one to two inches per hour likely within the strongest cells. Widespread severe weather isn't expected, but some locally strong downburst winds could develop this afternoon during peak heating. Cloud cover and rain chances will keep temps down somewhat across most of the area, but some parts of eastern Oklahoma, west of Highway 69, could see more sunshine and temperatures climbing to near 100 degrees this afternoon and heat indices near 105 for some localized areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY THROUGH SUNDAY...No Hazards. MONDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Scattered thunderstorms will remain possible on Wednesday, mainly across southeastern Oklahoma and western Arkansas as the frontal boundary slowly sage south. Upper ridging builds back in by Thursday and through the weekend, bringing a return to hot and dry weather. Temperatures will once again return to above normal with heat headlines possible by late in the weekend and early next week. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
129 AM CDT Tue Aug 9 2022
OKZ071-073-090700-
Pittsburg OK-McIntosh OK-
129 AM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of south central
McIntosh and north central Pittsburg Counties through 200 AM CDT...
At 128 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Canadian, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea to dime size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Eufaula... Crowder...
Canadian... Indianola...
Arrowhead State Park... Blocker...
Vivian...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3531 9572 3526 9551 3504 9553 3511 9585
TIME...MOT...LOC 0628Z 015DEG 5KT 3522 9565
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
155 AM CDT Tue Aug 9 2022
OKZ071-090730-
McIntosh OK-
155 AM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of central McIntosh
County through 230 AM CDT...
At 154 AM CDT, Doppler radar indicated a strong thunderstorm over
Stidham, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Eufaula... Stidham...
Lake Eufaula State Park... Vivian...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 258 and
259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3547 9562 3530 9543 3529 9546 3530 9550
3528 9552 3527 9551 3525 9557 3522 9560
3522 9561 3523 9562 3524 9560 3525 9561
3525 9563 3523 9567 3520 9568 3520 9571
3536 9580
TIME...MOT...LOC 0654Z 325DEG 7KT 3536 9567
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
500 AM CDT Tue Aug 9 2022
OKZ073-091030-
Pittsburg OK-
500 AM CDT Tue Aug 9 2022
...A strong thunderstorm will impact portions of northeastern
Pittsburg County through 530 AM CDT...
At 500 AM CDT, Doppler radar indicated a strong thunderstorm over
Crowder. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Crowder... Canadian...
Indianola... Arrowhead State Park...
Blocker...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3518 9577 3518 9576 3519 9574 3519 9572
3520 9571 3520 9568 3523 9567 3525 9562
3524 9560 3522 9562 3522 9560 3523 9558
3516 9544 3502 9561 3511 9580
TIME...MOT...LOC 1000Z 211DEG 3KT 3513 9566
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 117 km away, was scanning. The volume nearest the first event began at 10:09 UTC.
2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind uprooted trees, and damaged a privacy fence.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048475, 1048476.